Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

A quaternionic construction of $ E_7$


Author: Robert A. Wilson
Journal: Proc. Amer. Math. Soc. 142 (2014), 867-880
MSC (2010): Primary 20G20, 20D06
Published electronically: December 26, 2013
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We give an explicit construction of the simply-connected compact real form of the Lie group of type $ E_7$, as a group of $ 28\times 28$ matrices over quaternions, acting on a $ 28$-dimensional left quaternion vector space. This leads to a description of the simply-connected split real form, acting on a $ 56$-dimensional real vector space, and thence to the finite quasi-simple groups of type $ E_7$. The sign problems usually associated with constructing exceptional Lie groups are almost entirely absent from this approach.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 20G20, 20D06

Retrieve articles in all journals with MSC (2010): 20G20, 20D06


Additional Information

Robert A. Wilson
Affiliation: School of Mathematical Sciences, Queen Mary University of London, Mile End Road, London E1 4NS, United Kingdom
Email: R.A.Wilson@qmul.ac.uk

DOI: http://dx.doi.org/10.1090/S0002-9939-2013-11838-1
PII: S 0002-9939(2013)11838-1
Received by editor(s): February 9, 2012
Received by editor(s) in revised form: April 21, 2012, and April 25, 2012
Published electronically: December 26, 2013
Communicated by: Pham Huu Tiep
Article copyright: © Copyright 2013 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.